Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Experiencing sharp pains in baby toe. Does cherries help? What can i use to help flush out kidneys?

i am experiencing sharp pains in my baby toe. i have been searching the internet and found that cherries will help eliminate the pain and balance my uric acid. i am taking a blood pressure med that is a durietic. what can i use to help flush out my kidneys. i also drink plenty of water and is an active vegetarian. no beef or pork.
Asked On : Mon, 15 Apr 2013
Answers:  3 Views:  30
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
HI, thanks for using healthcare magic

It is possible as you assumed, that your symptoms are related to an increase in uric acid. Increased uric acid levels can result in gout which is an inflammatory arthritis.

Because there are other potential causes for joint pain you may want to consider visiting your doctor for a blood uric acid level to confirm that this is the cause of your problems.

It is also possible , if the level is increased, that your diuretic medication is playing a part. One of the potential side effects of diuretics is an increase in uric acid levels.Your doctor may want to consider switching to another antihypertensive.

Other aspects of treatment involve: using enough vitamin c, decreasing any alcohol use, weight loss if there is any excess weight and the use of pain medications. There are also medications that would decrease the uric acid levels.

I hope this helps
Answered: Tue, 16 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Internal Medicine Specialist Dr. Omer's  Response
Diet guidelines for GOUT patients with gout have changed over time, and it is not completely clear which combination of foods is best. The current recommendations include eating less :

Red meat
Diuretics specially thiazide
Beer and hard alcohol (eg, gin, vodka)
Foods and drinks that contain high-fructose corn syrup (found in some non-diet sodas)
You are encouraged to eat and drink:

Low fat dairy products
Foods made with complex carbohydrates (whole grains, brown rice, oats, beans)
A moderate amount of wine (one to two 5 ounce servings per day) is not likely to increase the risk of a gout attack.
Coffee may decrease the risk of gout attacks
Vitamin C (500 mg per day) has a mild urate-lowering effect and may be recommend

Probenecid increases the efficiency of uric acid excretion by the kidney, and is called a uricosuric drug. Benzbromarone is a more potent uricosuric drug
take care
Answered: Tue, 16 Apr 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

You have not stated your age, gender, personal habits, family history or co-morbidities
Diuretic can cause electrolyte disturbances / raise uric acid and so on... / it is beter to get examined and investigated..
It could be from uric acid / if so, Febuxostat or Allopurinol may help in the long term.

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Thu, 18 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor